advertisement
Question
Posted by: Gloria | 2007/07/12

Switching from Effexor to Cymbalta

Dear Dr

I wrote to you yesterday about tiredness on Effexor, etc. Presumably, I will go on 90 mg of Cymbalta since I am now on 225 mg Effexor (after a major depressive episode earlier this year and hospitalisation in a psychiatric hospital). I have decided to give it another week and then speak to my psychiatrist about going on Cymbalta. I am worried though about the side-effects of switching to Cymbalta. Is there a risk that I might experience a setback? I am also going to a clinical psychologist on a weekly basis but find that the exercises that she gives me is quite difficult due to feeling like a zombie on Effexor.
Also, what are the side-effects of increasing the dose of lamictin? I have been put on 200 mg this week, up from 150 mg.
I really appreciate being able to ask you. Psychiatrists are often so busy and do not have to time to take phone calls.

Regards,

Gloria

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I don't see any reason why a relapse or setback would be likely, but of course this is something your own psychiatrist would have to assess and advise you about. If the psychologist is ( I'd presume ) using CBT type exercises, those could be very helpful, but let her know that you're feeling zombified on the Efexor, so she can take this into account. Now, psychiarists are busy ( I've noticed !) but as your psychiatrist is being paid to help you, he should never resent answering a phone-call, and should anticipate and deal with these questions when he sees you. There may well be no different side-efefcts on the modest increase in the dose of Lamictin

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement